# SDR 2005FA0000385

- Difficulty date: January 31, 2005
- Submitted: March 22, 2005
- Operation: General aviation
- Aircraft: N4989R
- Make and model: Cessna 172H
- Aircraft serial: 17256343
- Engine: Cont O300D
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Flap Track
- Part number: 052323113
- Condition: Worn
- Location: Lt Wing
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE FLAPS WERE BEING RETRACTED, THE LT IB FLAP ATTACH BRACKET CAUGHT ON THE WING COVE PANEL SUPPORT.  THIS CAUSED SUBSTANTIAL DAMAGE TO THE COVE PANEL SUPPORT AS WELL AS THE ATTACH BRACKET.  CAUSE WAS DETERMINED TO BE WORN FLAP TRACKS.  THE FLAP TRACKS AND ROLLERS WERE REPLACED WITH NEW PARTS AND THE LT FLAP WAS REPLACED WITH A SERVICEABLE ASSY DUE TO LACK OF PARTS AT THE MFG FOR REPAIR.  SINCE MFG DOES NOT HAVE LIMITATIONS ON THEIR FLAPS TRACKS, WOULD SUGGEST THAT THEY BE REMOVED AND REPLACED AT 5,000 HOUR INTERVALS. (K)
